STERLING G. WEST, M.D.; MATTHEW McMAHON, D.O.; JOSEPH P. PORTANOVA, Ph.D.
A 60-year-old white man presented with a syndrome of fever, polyarthritis, pleurisy, and lymphopenia, and had a positive antinuclear antibody test (after 5 months of quinidine therapy). Quinidine-induced antinuclear autoantibodies were of the IgM and IgG classes and were directed mainly to nuclear histones, predominantly histones H1 and H2B. Antibodies to native DNA and nonhistone nuclear antigens were not seen during the patient's clinical course. Upon withdrawal of quinidine therapy, the patient had prompt improvement of clinical symptoms followed by a gradual resolution of serologic abnormalities.
STERLING G. WEST, MATTHEW McMAHON, JOSEPH P. PORTANOVA. Quinidine-lnduced Lupus Erythematosus. Ann Intern Med. 1984;100:840–842. doi: 10.7326/0003-4819-100-6-840
Download citation file:
Published: Ann Intern Med. 1984;100(6):840-842.
Cardiology, Lupus Erythematosus, Rheumatology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use